Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

What is the dosage of Diflucan ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions
I'm 57, 5'3" and weigh 103. I have SLE, Celiac and a yeast infection. I started a 10 day course of Diflucan 4 days ago. Now my stool is very light and yellow. My doctor is not available until Mon. Should I take the next 2 doses (Sat and Sun) or stop taking it until I can talk with him? I don't want liver damage. Thank you!
Posted Thu, 12 Apr 2012 in Medicines and Side Effects
Answered by Dr. Raju A.T 2 hours later

Thanks for your query,

I would consider it safe to continue the Diflucan for next two days and complete the course.

Diflucan( Flucanazole ) is an anti-fungal excreted unchanged in the urine and sweat.Only 10% of it is metabolized in the body.This minor part metabolized in the body will not be XXXXXXX enough to cause liver problems.

The light yellow stools in you could be food related , i would ask you to wait for some more days to suspect about any liver damage which is changing the stool pale.

Its the allergic reaction to the drug which has to be carefully dealt with , as the reaction with Flucanazole is serious and occurs severely .

Hope I have answered your query. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
Follow-up: What is the dosage of Diflucan ? 3 hours later
Dear Doctor,
Thank you so much for replying. I was concerned about liver damage and the warning signs that would indicate this because the enclosure that came with the medication stated it was possible. It did say liver damage was rare, but as I am already on Plaquenil (which can also damage the liver) and because my immune system is suppressed due to the lupus, I was especially concerned.

Also, now that I'm older, I understand that side effects of all drugs can happen more frequently and be more severe.

Even with the Plaquenil and the lupus, you don't think that I would be one of the rare cases with liver issues, then?

Sorry for being such a worry wart, but it seems to come with the age. Thank you for your understanding.
Pam Singer
Answered by Dr. Raju A.T 13 hours later
Hi Pam,

Thanks for following me up,

Well on long duration dosing say for years , i do consider the drugs you taking can affect the liver.Certain precipitating factors like existing liver abnormalities due to some other causes like alcoholism , fatty liver due to high cholesterol and poor nutritional status etc can be some precipitating factors.Old age can be considered as least possible precipitating factor to be considered.

The symptom ( pale yellow stools ) you have alone cannot be considered as a alarm sign for liver damage. I would consider it always safe at this age and with those medications to get the liver function tests done every 6 months to get assured about the liver well being.

Hope i answered you completely,

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor